Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 271, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 10, 2021, 10:05 PM CST for Dallas County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 10:05 PM CST (04:05 UTC)
- Expired
- Nov 10, 2021, 10:45 PM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 5:56 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.1
The text
As transmitted.
131 WUUS54 KFWD 110405 SVRFWD TXC113-110445- /O.NEW.KFWD.SV.W.0271.211111T0405Z-211111T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 1005 PM CST Wed Nov 10 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Southwestern Dallas County in north central Texas... * Until 1045 PM CST. * At 1003 PM CST, a severe thunderstorm was located near Cockrell Hill, moving southeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is possible. * Locations impacted include... Dallas, Irving, Grand Prairie, Desoto, Cedar Hill, Duncanville, Lancaster, University Park, Glenn Heights, Highland Park, Hutchins, Cockrell Hill, Wilmer, Ovilla, Ferris and Cedar Hill State Park. This includes the following highways... Interstate 35E between mile markers 412 and 435. Interstate 20 between mile markers 454 and 474. Interstate 30 between mile markers 32 and 49. Interstate 45 between mile markers 267 and 284. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. Wind gusts to 45 MPH may also occur with this storm. && LAT...LON 3255 9662 3255 9704 3285 9703 3286 9678 TIME...MOT...LOC 0403Z 329DEG 24KT 3276 9694 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 30
1 follow-up statement
841
WWUS54 KFWD 110440
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1040 PM CST Wed Nov 10 2021
TXC113-110450-
/O.EXP.KFWD.SV.W.0271.000000T0000Z-211111T0445Z/
Dallas TX-
1040 PM CST Wed Nov 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS COUNTY
WILL EXPIRE AT 1045 PM CST...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
heavy rain is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CST for
north central Texas.
LAT...LON 3255 9662 3255 9704 3285 9703 3286 9678
TIME...MOT...LOC 0440Z 329DEG 24KT 3257 9681
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 6:01 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 10, 6:01 PM CST, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 601 PM CST Wed Nov 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight and Tomorrow/ The next 6-10 hours will be active across North and Central Texas as a cold front moves through the region. A leading shortwave trough/band of ascent east of the I-35 corridor is developing showers and occasional embedded thunderstorms as it moves east. This activity is rooted in the mid-levels above the cap and poses little to no severe threat. A few storms have shown signs of mid level rotation, but lack of sufficient inflow is really inhibiting the storm's ability to intensify. What these showers are doing, however, is eroding the cap over the area as latent heat release and evaporation helps to cool/moisten the warm layer. Despite the lack of a cap west of this band, small-scale subsidence and no focused source of ascent has brought a rather nice sunset with mostly clear skies to western North Texas...for now. Things will change this evening when the cold front starts to work into Western North Texas. Now that the 00Z RAOB sounding is in the air, our confidence of strong to severe storms has increased since the cap is basically non-existent. There is still some dry air and weak synoptic descent to contend with, but strong meso to microscale ascent should overcome this. Expect discrete storms to develop to the west of Wichita Falls then move east into Western North Texas around 7-8PM. The convective mode should be mostly discrete with a few discrete clusters possible through about 9PM. There is sufficient deep-layer shear to support some supercells, particularly early in the event, capable of producing hail up to about golf balls, 60-65 mph winds, and even an isolated tornado. The storm's cold pools will eventually merge and form a linear system once it approaches the I-35 corridor about 9-10PM. Once the cold pools start to congeal, notably for the DFW Metroplex and east, the main threat will become damaging wind gusts. Instances of marginally severe hail and a brief spin-up tornadoes are still possible, but the tornado threat is low with this event. We are unsure of how far southwest the line of storms will go. Generally speaking, the strongest activity should remain north of I-20 but the line of storms may extend as far southwest as I-35, toward Hillsboro-Waco-Temple/Killeen. The severe threat is lower across Central Texas...but we can't rule out an isolated 50-60 mph wind gust. The line of storms should clear out of our area after midnight, exiting into East and Southeast Texas in the pre-dawn hours tonight. Meanwhile...a cold front will blow in behind the storms. Expect gusty north winds with clearing skies and cooler temperatures by the time daybreak comes around. Gusty north winds should remain through the day with highs topping out in the 60s/low 70s. If it wasn't so windy...it would be a really nice day. Bonnette && .LONG TERM... /Issued 219 PM CST Wed Nov 10 2021/ /Thursday Night Through Wednesday/ High pressure will be in control over the area Thursday, and the light winds and clear skies will help overnight lows Thursday night into Friday morning dip into the 40s across North and Central Texas. Another shortwave is expected to rake across the Plains and bring another shot of cooler air to North Texas on Friday. Because we will not have had significant moisture return by then, the front should come through dry. As a result, pleasant weather is expected Friday with highs forecast in the 60s across North Texas and near 70 across Central Texas accompanied by sunny skies and light winds. The cool and dry weather trend will continue for Saturday with lows in the upper 30s and highs in the 60s. However, light southerly flow returns on Sunday, so a gradual warming trend will finish out the weekend and continue into next week. Wind speeds begin to noticeably increase by Tuesday, and as a result, cloud cover will also gradually increase as moisture advection strengthens ahead of another midweek storm system. Schroeder && .AVIATION... /NEW/ /00Z TAFs/ The earlier band of showers/storms is exiting D10 to the east. A lull in TS activity is expected for a few hours, however, TSRA is already starting to impact the Bowie cornerpost. Expect storms to move into the D10 airspace beginning around 02-03Z and impact the D10 terminals beginning around 03Z. These storms may produce large hail and wind gusts exceeding 50 kts. Expect a brief north to northwest wind shift with the leading edge of the storms before shifting back to the south for about an hour or so. Storms are not as likely for ACT and should remain to the north and east of the terminal, therefore only VCTS was included from 06-09Z. A stout northerly wind shift will move through the airports by 05-06Z and remain gusty out of the north alongside clear to mostly clear skies for the remainder of the valid TAF period. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 67 47 65 39 / 60 0 0 0 0 Waco 54 70 45 69 39 / 50 0 0 0 0 Paris 51 64 42 62 34 / 90 0 0 5 0 Denton 48 66 42 64 34 / 60 0 0 0 0 McKinney 50 66 43 65 35 / 80 0 0 5 0 Dallas 53 67 47 66 40 / 70 0 0 0 0 Terrell 51 67 42 66 36 / 70 0 0 0 0 Corsicana 54 69 45 69 39 / 70 0 0 0 0 Temple 54 70 44 72 38 / 50 0 0 0 0 Mineral Wells 48 67 42 64 35 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 10, 5:55 PM CST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 555 PM CST Wed Nov 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111315- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 555 PM CST Wed Nov 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Severe storms are possible this evening and tonight mainly north of I-20. Large hail, damaging winds, and a couple isolated tornadoes are possible. A line of storms should then move through eastern Central and North Texas late tonight. The severe threat is low over Central Texas, but we can't rule out a strong to marginally severe storm mainly east of I-35. The line of storms will exit to our east and southeast early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested north of I-20 tonight.
In the hours before
Local storm report, Nov 10, 8:37 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
837 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL NEWPORT 33.45N 98.02W
11/10/2021 M1.25 INCH JACK TX EMERGENCY MNGR
HALF DOLLAR SIZE HAIL REPORTED IN NEWPORT.
&&
DSBLocal storm report, Nov 10, 8:38 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 5 E AUBREY 33.31N 96.89W
11/10/2021 E1.25 INCH DENTON TX PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL FALLING
ALONG 1385.
&&Local storm report, Nov 10, 8:40 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 1 E KRUGERVILLE 33.28N 96.97W
11/10/2021 U1.25 INCH DENTON TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&Special weather statement, Nov 10, 8:40 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
840 PM CST Wed Nov 10 2021
TXZ094-095-110315-
Lamar TX-Fannin TX-
840 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of western Lamar and
Fannin Counties through 915 PM CST...
At 838 PM CST, Doppler radar was tracking a strong thunderstorm near
Bonham, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bonham, Honey Grove, Savoy, Ector, Dodd City, Ravenna, Bonham State
Park, Roxton and Windom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CST for
north central Texas.
&&
LAT...LON 3388 9571 3389 9568 3350 9573 3347 9638
3372 9638 3369 9635 3369 9632 3376 9630
3375 9619 3386 9597 3386 9594 3388 9592
3384 9583 3386 9581 3384 9577 3385 9576
3388 9576 3390 9575
TIME...MOT...LOC 0238Z 270DEG 28KT 3365 9612
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30Local storm report, Nov 10, 9:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 1 S MURPHY 33.00N 96.61W
11/10/2021 U1.00 INCH COLLIN TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Nov 10, 9:55 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
955 PM CST Wed Nov 10 2021
TXZ105>107-119>123-110500-
Kaufman TX-Van Zandt TX-Hunt TX-Hopkins TX-Rockwall TX-Rains TX-
Delta TX-Dallas TX-
955 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Rockwall, southern
Hunt, Kaufman, northwestern Van Zandt, Hopkins, Rains, southwestern
Delta and Dallas Counties through 1100 PM CST...
At 954 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Campbell to 7 miles west of Quinlan to
near Irving. Movement was southeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dallas, Garland, Irving, Grand Prairie, Mesquite, Rowlett, Desoto,
Cedar Hill, Duncanville, Rockwall, Lancaster, Greenville, Balch
Springs, University Park, Terrell, Sulphur Springs, Seagoville,
Forney, Glenn Heights and Highland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CST for
north central Texas.
&&
LAT...LON 3296 9531 3296 9566 3272 9564 3268 9559
3254 9560 3255 9704 3284 9703 3291 9637
3332 9588 3309 9531
TIME...MOT...LOC 0354Z 295DEG 39KT 3319 9592 3287 9626 3280 9695
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:16 PM CST | Special Weather Statement | FWD | Cooke | 29 min |
| Nov 10, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 47 min |
| Nov 10, 7:01 PM CST | Severe Thunderstorm Warning | FWD | Montague | 44 min |
| Nov 10, 7:14 PM CST | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 46 min |
| Nov 10, 7:16 PM CST | Severe Thunderstorm Warning | FWD | Jack, Wise | 29 min |
| Nov 10, 7:31 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Jack, Montague, Wise | 29 min |
| Nov 10, 7:52 PM CST | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 68 min |
| Nov 10, 7:56 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson, Jack, Montague, Wise | 34 min |
| Nov 10, 8:23 PM CST | Severe Thunderstorm Warning | FWD | Denton, Jack, Wise | 37 min |
| Nov 10, 8:40 PM CST | Special Weather Statement | FWD | Fannin | 35 min |
| Nov 10, 8:56 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Hunt, Parker, Rockwall and 2 more | 64 min |
| Nov 10, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 40 min |
| Nov 10, 9:55 PM CST | Special Weather Statement | FWD | Dallas, Hopkins, Hunt, Kaufman, Rains, Rockwall and 1 more | 65 min |
| Nov 10, 10:01 PM CST | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Nov 10, 10:53 PM CST | Special Weather Statement | FWD | Kaufman, Van Zandt | 37 min |
| Nov 10, 11:38 PM CST | Special Weather Statement | FWD | Ellis | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.